Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 204, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 11, 2016, 3:50 PM CDT for Holmes County, Humphreys County, Leflore County, Mississippi. It was in force for 55 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 11, 2016, 3:50 PM CDT (20:50 UTC)
- Expired
- Apr 11, 2016, 4:45 PM CDT
- In force
- 55 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Holmes County, MS, Humphreys County, MS, Leflore County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 113 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 11, 3:50 PM CDT | TSTM WND DMG | 3 Ssw Belzoni, MS | A FIRE TOWER WAS BLOWN OVER ALONG US HWY 49 |
| Apr 11, 3:52 PM CDT | TSTM WND DMG | Belzoni, MS | A BARN WAS DESTROYED |
| Apr 11, 3:53 PM CDT | TSTM WND DMG | 1 N Belzoni, MS | POWER POLES DOWN AND ROOF DAMAGE TO HOMES ALONG HWY 7. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 11, 1:05 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.8 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 807 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 303 m²/s²
- 0-3 km storm-relative helicity
- 445 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
510
WUUS54 KJAN 112050
SVRJAN
MSC051-053-083-112145-
/O.NEW.KJAN.SV.W.0204.160411T2050Z-160411T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
350 PM CDT MON APR 11 2016
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL HUMPHREYS COUNTY IN CENTRAL MISSISSIPPI...
SOUTHERN LEFLORE COUNTY IN NORTH CENTRAL MISSISSIPPI...
NORTHWESTERN HOLMES COUNTY IN CENTRAL MISSISSIPPI...
* UNTIL 445 PM CDT
* AT 349 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BELZONI...
MOVING EAST AT 60 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
TCHULA AND HOWARD AROUND 405 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE SILVER
CITY AND CRUGER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3333 9017 3328 9000 3309 8997 3305 9061
3327 9061 3327 9056 3332 9056 3337 9017
TIME...MOT...LOC 2049Z 259DEG 53KT 3319 9048
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
DB2 follow-up statements
239
WWUS54 KJAN 112108
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
408 PM CDT MON APR 11 2016
MSC053-083-112118-
/O.CAN.KJAN.SV.W.0204.000000T0000Z-160411T2145Z/
HUMPHREYS MS-LEFLORE MS-
408 PM CDT MON APR 11 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HUMPHREYS AND SOUTHERN
LEFLORE COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FOR
NORTH CENTRAL MISSISSIPPI.
LAT...LON 3328 9000 3309 8997 3306 9043 3311 9042
3310 9042 3310 9040 3309 9038 3309 9037
3311 9038 3313 9038 3313 9037 3309 9035
3310 9035 3312 9036 3314 9033 3325 9033
3335 9027
TIME...MOT...LOC 2108Z 259DEG 53KT 3324 9015
$$
MSC051-112145-
/O.CON.KJAN.SV.W.0204.000000T0000Z-160411T2145Z/
HOLMES MS-
408 PM CDT MON APR 11 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR CENTRAL HOLMES COUNTY...
AT 408 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TCHULA...OR 9
MILES SOUTHWEST OF BLACK HAWK...MOVING EAST AT 60 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
CENTRAL HOLMES COUNTY...INCLUDING THE FOLLOWING LOCATIONS: CRUGER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3328 9000 3309 8997 3306 9043 3311 9042
3310 9042 3310 9040 3309 9038 3309 9037
3311 9038 3313 9038 3313 9037 3309 9035
3310 9035 3312 9036 3314 9033 3325 9033
3335 9027
TIME...MOT...LOC 2108Z 259DEG 53KT 3324 9015
HAIL...1.00IN
WIND...60MPH
$$
DB301 WWUS54 KJAN 112133 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 433 PM CDT MON APR 11 2016 MSC051-112145- /O.CON.KJAN.SV.W.0204.000000T0000Z-160411T2145Z/ HOLMES MS- 433 PM CDT MON APR 11 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR CENTRAL HOLMES COUNTY... AT 433 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER VAIDEN...OR 12 MILES SOUTH OF WINONA...MOVING EAST AT 60 MPH. HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. LOCATIONS IMPACTED INCLUDE... LEXINGTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3309 8997 3308 9020 3313 9014 3319 8999 TIME...MOT...LOC 2133Z 259DEG 53KT 3331 8971 HAIL...0.75IN WIND...60MPH $$ CME
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 9:42 AM CDT, 6 hours 8 minutes earlier.
Area forecast discussion, Apr 11, 9:42 AM CDT, 6 hours 8 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 942 AM CDT MON APR 11 2016 .UPDATE...LATEST SATELLITE AND UPPER AIR ANALYSIS SHOWED A SPLIT FLOW PATTERN WITH A BROAD UPPER TROUGH EXTENDING FROM THE SOUTHWEST US TO THE SOUTHERN PLANS. A SERIES OF SHORT WAVES WAS MOVING THROUGH THE SOUTHERN STREAM. MID TO UPPER DIVERGENCE FROM THE ACTIVE SUBSTROPICAL JET WAS COMING OUT OF THE SOUTHERN PLAINS TO THE LOWER MISS VALLEY. A STRONG MID LEVEL SHORT WAVE WAS PUSHING TOWARD THE REGION FROM THE SOUTHERN PLAINS. WE WERE GETTING PRETTY GOOD RETURN FLOW OF 35 TO 40 KNOTS OVER THE REGION. ON THE SURFACE WE HAD AN OUTFLOW BOUNDARY OVER SOUTHERN ARKANSAS AND A WEAK WARM FRONT OVER SOUTHERN LOUISIANA INTO SOUTHEAST TEXAS. WPC HAS INCREASED THE EXCESSIVE RAINFALL RISK AREA TO INCLUDE MOST OF THE CWA AS BOTH BOUNDARIES CONVERGE TOWARD ONE ANOTHER FOR SOME LOCALLY HEAVY RAINFALL POTENTIAL. LOOKING AT AREA 12 SNDGS WE WERE GETTING STRONG STEEP LAPSE RATES AROUND 8C IN THE MID LEVELS. WE WERE GETTING SOME DECENT LOW LEVEL SHEAR. 0-1 SHEAR WAS AROUND 30 KNOTS. AREA RADARS WERE PICKING UP THE FIRST WAVE OF WARM ADVECTION SHOWERS MOVING ACROSS THE CWA. AREA RADARS WERE ALSO PICKING UP SOME STRONG CONVECTION NEAR THE OUTFLOW BOUNDARY AHEAD OF THE FRONTAL BOUNDARY OVER ARKANSAS. THE AIRMASS WITH THE FORCING AND INSTABILITY SHOULD BE ABLE TO RECOVER FOR SEVERE WEATHER AND LOCALLY HEAVY RAINFALL RISK FOR THIS AFTERNOON GOING INTO THE OVERNIGHT HOURS. THE LATEST HRRR KEEPS THE HEAVIEST RAINS NORTH OF THE I-20 CORRIDOR. LATE MORNING TEMPS WERE IN THE 60S TO LOWER 70S. TEMPS SHOULD BE ABLE TO REACH WELL INTO THE 70S OVER MOST AREA FOR THIS AFTERNOON. SO WITH THIS IN MIND THE GENERAL FORECAST LOOKS TO BE ON TRACK./17/ && .AVIATION...VFR CIGS THIS MORNING WILL GRADUALLY BECOME MVFR BY THIS AFTERNOON AS NUMEROUS SHRA AND SCATTERED TSRA DEVELOP ACROSS THE AREA. THESE CONDITIONS WILL CONTINUE INTO THE OVERNIGHT WITH VSBYS BECOMING IMPACTED AFTER 11/21Z IN HEAVIER TSRA THAT DEVELOP TONIGHT. GUSTY SOUTHERLY WINDS AT 15 TO 25 KNOTS TODAY WILL SHIFT TO THE NORTH LATER TONIGHT AS A COLD FRONT MOVES THROUGH FROM NORTH TO SOUTH./26/ && .PREVIOUS DISCUSSION...446 AM CDT MON APR 11 2016 .DISCUSSION... SHORT TERM (TODAY THROUGH TUESDAY NIGHT)...A RATHER COMPLICATED FORECAST IS SHAPING UP FOR THE REGION OVER THE NEXT 24 HOURS AS A POTENT UPPER DISTURBANCE TRAVERSES A COLD FRONT SAGGING INTO THE REGION FROM THE NORTH. BUT FIRST THIS MORNING...THE AFOREMENTIONED FRONT REMAINS WELL NORTH OF THE REGION EXTENDING FROM THE GREAT LAKES SOUTH/WESTWARD THROUGH MISSOURI INTO OKLAHOMA. A STRONG SOUTHERLY BREEZE HAS PERSISTED OVERNIGHT AS A RATHER TIGHT PRESSURE GRADIENT REMAINS OVER THE AREA. THIS GRADIENT WILL ACTUALLY RELAX SOMEWHAT THROUGH THE DAY, AND BUFR SOUNDINGS SUGGEST THE MIXED LAYER WILL NOT BE AS DEEP AS THE PAST FEW DAYS. SOME WIND GUSTS TO AROUND 30 KT WILL BE POSSIBLE ESPECIALLY ACROSS THE DELTA, BUT GRADIENT WINDS AREN'T EXPECTED TO BE AS WIDESPREAD A CONCERN AS YESTERDAY. A FEW SHOWERS ARE ALREADY BEGINNING TO MOVE INTO OUR WESTERN ZONES. THESE ARE ASSOCIATED WITH FORCING FROM A LEAD SHORTWAVE THAT BROUGHT SEVERE STORMS TO OK/AR OVERNIGHT. THIS INITIAL WAVE WILL PRIMARILY PUSH NORTH OF THE AREA DURING THE DAY WITH ONLY MODEST HEIGHT FALLS HERE. HOWEVER, UPPER DIVERGENCE WILL BE CONSIDERABLE ON THE NOSE OF A BUILDING SUBTROPICAL JET. THIS SHOULD PROMOTE THE DEVELOPMENT OF WIDESPREAD SHOWERS AND THUNDERSTORMS THROUGH THE DAY, ESPECIALLY OVER THE NORTHERN HALF OF THE AREA. THERE HAS BEEN SOMEWHAT OF A SOUTHWARD SHIFT IN QPF IN RECENT MODEL RUNS. DAYTIME POPS HAVE BEEN ADJUSTED UPWARD OVER MUCH OF THE AREA TO REFLECT THIS THINKING. AS THE FRONT REMAINS NORTH OF THE CWA UNTIL AFTER SUNSET, THE AXIS OF SHOWERS/ STORMS COULD HANG UP ACROSS THIS SAME AREA WELL INTO THE EVENING PRESENTING SOME POTENTIAL FOR LOCALIZED FLOODING. OUR LIMITED FLOOD THREAT WILL BE EXTENDED A BIT FARTHER SOUTH TOWARD THE I-20 CORRIDOR, WHICH WILL LINE UP CLOSE TO A WPC DAY 1 SLIGHT RISK FOR EXCESSIVE RAINFALL. AS A MORE POTENT SHORTWAVE SWINGS INTO THE REGION LATER ON TONIGHT, IT WILL SHOVE THE COLD FRONT SOUTHWARD, PUSHING THE CORRIDOR OF CONVECTION SOUTHWARD TO THE I-20 CORRIDOR BY AROUND MIDNIGHT AND THROUGH THE PINE BELT BY MORNING. THERE COULD BE SOME REDEVELOPMENT OF SHOWERS AND STORMS TUESDAY AFTERNOON IN THE PINE BELT, BUT THIS ACTIVITY IS NOT EXPECTED TO BE PARTICULARLY ROBUST AS MODEL CONSENSUS HAS THE COLD FRONT THROUGH THE AREA ALREADY. MOST AREAS WILL SEE A BREAK IN PRECIP FROM THE DAYTIME TUESDAY THROUGH MUCH OF THE EVENING, BUT A FEW SHOWERS MAY SNEAK INTO THE MISSLOU REGION BY WED MORNING AS A SURFACE LOW DEVELOPS ALONG THE TX COAST. WITH REGARDS TO SEVERE WEATHER POTENTIAL...THE ANTICIPATION OF NUMEROUS SHOWERS EARLIER IN THE DAY THAN PREVIOUSLY ANTICIPATED COMPLICATES AN ALREADY MURKY SITUATION WITH RELATIVELY WEAK FORCING AND A SLOW MOVING COLD FRONT. THERE IS THE POTENTIAL THAT SUCH DEVELOPMENT COULD LIMIT INSTABILITY OVER SOME PORTION OF THE AREA, THUS LIMITING THE SEVERE THREAT. HOWEVER, UNTIL WE ACTUALLY SEE WHERE THINGS ARE DEVELOPING, IT IS TOO SOON TO MAKE ANY ADJUSTMENT TO SEVERE THREAT AREAS. GENERALLY...THE BEST OVERLAY OF SHEAR AND INSTABILITY IS EXPECTED TO BE NEAR AND WEST OF THE MS RIVER THIS AFTERNOON, SO THIS IS WHERE WE WILL KEEP AN ELEVATED THREAT. SOME ADJUSTMENTS WILL BE MADE TO TIMING, HOWEVER, TO SHOW MORE OPPORTUNITY EARLIER IN THE DAY OVER THE NORTHERN HALF OF THE CWA. DAMAGING WIND GUSTS AND LOWER-END SEVERE HAIL REMAIN THE PRIMARY THREATS, WITH TORNADOES ALSO POSSIBLE...ESPECIALLY ALONG/WEST OF THE MS RIVER. THE SEVERE THREAT WILL GRADUALLY DIMINISH OVERNIGHT AS INSTABILITY WANES AND GREATER SHEAR MOVES EAST OF THE AREA. /DL/ LONG TERM (WEDNESDAY THROUGH SUNDAY)...THE WEATHER PATTERN IN THE LONG RANGE WILL INITIALLY FEATURE AN ACTIVE SOUTHERN STREAM RESULTING IN CONTINUED UNSETTLED WEATHER WITH SEASONABLY MILD TEMPERATURES. THE POTENTIAL DEVELOPMENT OF A REX BLOCK OVER THE EASTERN CONUS WOULD SLOW DOWN THE PROGRESSION OF WEATHER FEATURES...AND IT WOULD MAKE FOR LOWER FORECAST CONFIDENCE IN THE DETAILS AS WE GO INTO THE WEEKEND. THE STRONG GLOBAL MODEL CONSENSUS FOR WEDNESDAY INTO THURSDAY IS THAT NORTHERN GULF LOW DEVELOPMENT WILL FOCUS THE BEST CHANCES FOR THUNDERSTORM ACTIVITY TO SOUTHERN PORTIONS OF THE ARKLAMISS. THE LOW AMPLITUDE OF THE WAVE COMBINED WITH LIMITED AIRMASS RECOVERY AHEAD OF THE TROUGH FURTHER SUPPORT THIS IDEA. SO WILL HOLD OFF ON ANY MENTION OF HEAVY RAINFALL IN THE HWO/GRAPHIC...BUT THIS COULD BE SOMETHING TO MONITOR ALONG/SOUTH OF THE HIGHWAY 84 CORRIDOR DEPENDING ON HOW MUCH RAIN FALLS THERE WITH THE EARLY WEEK SYSTEM. AS THE UPPER LEVEL TROUGH SLOWS DOWN OVER THE ARKLAMISS REGION FROM THURSDAY INTO FRIDAY...RAIN CHANCES COULD INCREASE SOME...BUT RAINFALL SHOULD BE ON THE LIGHT SIDE WITH LITTLE IMPACT EXPECTED. GOING INTO THE WEEKEND...CONSENSUS IS THAT THE REX BLOCK WOULD EVOLVE INTO MORE OF AN OMEGA BLOCK WITH THE MID LEVEL RIDGE ALONG THE MS RIVER VALLEY. IF THIS VERIFIES...IT WOULD HELP TO KEEP THE FORECAST AREA DRY BY DEFLECTING SUBSEQUENT SHORTWAVE ACTIVITY. /EC/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 77 63 70 53 / 77 83 20 12 MERIDIAN 77 64 72 51 / 57 85 20 10 VICKSBURG 78 61 68 55 / 83 81 16 16 HATTIESBURG 79 66 78 57 / 55 87 51 14 NATCHEZ 78 65 70 54 / 74 69 21 19 GREENVILLE 73 53 65 50 / 91 92 12 10 GREENWOOD 74 56 67 49 / 91 93 15 9 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 17/26/DL/EC
Hazardous weather outlook, Apr 11, 2:22 PM CDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 222 PM CDT MON APR 11 2016 ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025-034>036- 040>043-047>049-053>055-059-121930- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE- WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO-MADISON MS- WARREN-HINDS-RANKIN-CLAIBORNE-COPIAH-SIMPSON-JEFFERSON- 222 PM CDT MON APR 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...SOUTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY TORNADOES THREAT...LIMITED TIMING...TONIGHT SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...TONIGHT FLOODING THREAT...LIMITED TIMING...TONIGHT SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND HAIL TO THE SIZE OF GOLF BALLS ARE EXPECTED ACROSS THE REGION THROUGH THIS EVENING. TORNADOES ARE ALSO POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) HEAVY RAIN IS EXPECTED INTO THIS EVENING. TWO TO FOUR INCHES OF RAIN ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE WHICH COULD RESULT IN FLASH FLOODING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. MSZ026>033-037>039-044>046-050>052-056>058-121930- GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- ATTALA-WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-SCOTT-NEWTON- LAUDERDALE-SMITH-JASPER-CLARKE- 222 PM CDT MON APR 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND NORTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY TORNADOES THREAT...LIMITED TIMING...TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...TONIGHT FLOODING THREAT...LIMITED TIMING...TONIGHT SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND HAIL TO THE SIZE OF QUARTERS ARE POSSIBLE ACROSS THE REGION THROUGH THIS EVENING. TORNADOES CANNOT BE RULED OUT AS WELL. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) HEAVY RAIN IS EXPECTED INTO THIS EVENING. TWO TO FOUR INCHES OF RAIN ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE WHICH COULD RESULT IN FLASH FLOODING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. LAZ024-026-MSZ060>064-121930- CATAHOULA-CONCORDIA-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS- 222 PM CDT MON APR 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...SOUTH CENTRAL MISSISSIPPI...AND SOUTHWEST MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY TORNADOES THREAT...LIMITED TIMING...TONIGHT SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...TONIGHT SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND HAIL TO THE SIZE OF GOLF BALLS ARE EXPECTED ACROSS THE REGION THROUGH THIS EVENING. TORNADOES ARE ALSO POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. MSZ065-066-072>074-121930- COVINGTON-JONES-MARION-LAMAR-FORREST- 222 PM CDT MON APR 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL MISSISSIPPI...AND SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY TORNADOES THREAT...LIMITED TIMING...TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...TONIGHT SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND HAIL TO THE SIZE OF QUARTERS ARE POSSIBLE ACROSS THE REGION TONIGHT. A TORNADO CANNOT BE RULED OUT. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. 26 && ...HAZARD LEGEND... *TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR GREATER. SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES POSSIBLE. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Apr 11, 1:59 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
159 PM CDT MON APR 11 2016
ARZ075-LAZ008-009-MSZ034-040-111930-
CHICOT AR-EAST CARROLL LA-WEST CARROLL LA-ISSAQUENA MS-WASHINGTON MS-
159 PM CDT MON APR 11 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL CHICOT COUNTY...
NORTHEASTERN WEST CARROLL AND NORTHEASTERN EAST CARROLL PARISHES...
SOUTHWESTERN WASHINGTON AND NORTHWESTERN ISSAQUENA COUNTIES UNTIL 230
PM CDT...
AT 159 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR OAK GROVE...OR 12 MILES NORTHWEST OF LAKE PROVIDENCE...MOVING EAST
AT 60 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
SHELBURN AROUND 205 PM CDT.
MILLIKIN AND GASSOWAY AROUND 210 PM CDT.
GLEN ALLAN AROUND 220 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE KILBOURNE AND
MAYERSVILLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FOR
SOUTHEASTERN ARKANSAS...NORTHEASTERN LOUISIANA...AND NORTHWESTERN
MISSISSIPPI.
LAT...LON 3298 9144 3299 9145 3318 9095 3291 9097
3284 9142 3296 9146
TIME...MOT...LOC 1859Z 251DEG 51KT 3292 9135
CMESpecial weather statement, Apr 11, 2:14 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
214 PM CDT MON APR 11 2016
LAZ007-111945-
MOREHOUSE LA-
214 PM CDT MON APR 11 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MOREHOUSE PARISH
UNTIL 245 PM CDT...
AT 213 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR SWARTZ...MOVING EAST AT 50 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN
MOREHOUSE PARISH...INCLUDING THE FOLLOWING LOCATIONS: COLLINSTON.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FOR
NORTHEASTERN LOUISIANA.
LAT...LON 3281 9181 3256 9177 3257 9181 3254 9184
3254 9191 3261 9193 3263 9192 3265 9192
3266 9191 3267 9193 3266 9194 3268 9196
3271 9197 3271 9200 3269 9205
TIME...MOT...LOC 1913Z 249DEG 44KT 3258 9206
CMESpecial weather statement, Apr 11, 2:23 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
223 PM CDT MON APR 11 2016
ARZ074-LAZ007-112000-
ASHLEY AR-MOREHOUSE LA-
223 PM CDT MON APR 11 2016
...A STRONG THUNDERSTORM WILL AFFECT ASHLEY COUNTY IN SOUTHEASTERN
ARKANSAS AND NORTHWESTERN MOREHOUSE PARISHES UNTIL 300 PM CDT...
AT 223 PM CDT...METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR FOUNTAIN HILL TO NEAR LAPILE.
MOVEMENT WAS EAST AT 60 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
FOUNTAIN HILL AND OLD MILO AROUND 230 PM CDT.
HAMBURG AROUND 235 PM CDT.
CROSSETT AND SNYDER AROUND 240 PM CDT.
PORTLAND...MONTROSE AND BERLIN AROUND 250 PM CDT.
WILMOT AND JONES AROUND 300 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE BONITA AND
BLANCHTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FOR
SOUTHEASTERN ARKANSAS...AND NORTHEASTERN LOUISIANA.
LAT...LON 3315 9211 3316 9214 3319 9214 3321 9213
3321 9208 3324 9209 3325 9205 3328 9204
3331 9198 3335 9199 3336 9197 3340 9196
3339 9146 3288 9161 3296 9209 3301 9207
3303 9209 3303 9211 3307 9211 3309 9214
TIME...MOT...LOC 1923Z 281DEG 54KT 3336 9195 3309 9223
CMESpecial weather statement, Apr 11, 2:59 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 259 PM CDT MON APR 11 2016 MSZ035-036-112030- HOLMES MS-HUMPHREYS MS- 259 PM CDT MON APR 11 2016 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL HUMPHREYS AND NORTHERN HOLMES COUNTIES UNTIL 330 PM CDT... AT 259 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR MIDNIGHT...OR NEAR BELZONI...MOVING NORTHEAST AT 55 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... THORNTON AROUND 310 PM CDT. TCHULA AND HOWARD AROUND 315 PM CDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SILVER CITY AND CRUGER. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FOR NORTH CENTRAL MISSISSIPPI. LAT...LON 3321 8988 3302 9051 3311 9061 3334 9022 TIME...MOT...LOC 1959Z 240DEG 49KT 3308 9048 DB
Special weather statement, Apr 11, 3:43 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
343 PM CDT MON APR 11 2016
MSZ037-112115-
ATTALA MS-
343 PM CDT MON APR 11 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN ATTALA COUNTY UNTIL 415
PM CDT...
AT 343 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR POSSUMNECK...OR NEAR DURANT...MOVING EAST AT 45 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
HESTERVILLE AROUND 355 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE ETHEL.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FOR
NORTH CENTRAL MISSISSIPPI.
LAT...LON 3328 8943 3310 8943 3310 8982 3311 8982
3312 8980 3313 8980 3316 8979 3318 8978
3319 8978 3320 8976 3326 8972 3326 8971
3328 8970
TIME...MOT...LOC 2043Z 258DEG 40KT 3317 8980
DBLocal storm report, Apr 11, 3:44 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
344 PM CDT MON APR 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM HAIL 1 N LEXINGTON 33.13N 90.05W
04/11/2016 E1.00 INCH HOLMES MS PUBLIC
&&
CMEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 9:39 AM CDT | River Flood Warning | JAN | Clay | 5 days |
| Apr 11, 10:51 AM CDT | River Flood Warning | JAN | Carroll, Leflore | 3 days |
| Apr 11, 10:55 AM CDT | River Flood Warning | JAN | Attala, Holmes | 9 days |
| Apr 11, 10:57 AM CDT | River Flood Warning | JAN | Neshoba | 5 days |
| Apr 11, 12:30 PM CDT | Special Weather Statement | JAN | Adams | 30 min |
| Apr 11, 1:39 PM CDT | Special Weather Statement | JAN | Bolivar | 51 min |
| Apr 11, 2:59 PM CDT | Special Weather Statement | JAN | Humphreys | 31 min |
| Apr 11, 3:24 PM CDT | Severe Thunderstorm Warning | JAN | Holmes | 51 min |
| Apr 11, 3:43 PM CDT | Special Weather Statement | JAN | Attala | 32 min |
| Apr 11, 3:53 PM CDT | Flash Flood Warning | JAN | Issaquena | 4 hr |
| Apr 11, 4:10 PM CDT | Special Weather Statement | JAN | Yazoo | 35 min |
| Apr 11, 4:19 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Yazoo | 44 min |
| Apr 11, 4:35 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison | 55 min |
| Apr 11, 5:07 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Rankin, Scott | 68 min |
| Apr 11, 5:28 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Smith | 62 min |
| Apr 11, 6:08 PM CDT | Flash Flood Warning | JAN | Hinds, Madison, Rankin | 3 hr |
| Apr 11, 6:16 PM CDT | Severe Thunderstorm Warning | JAN | Jasper | 46 min |
| Apr 11, 6:25 PM CDT | Special Weather Statement | JAN | Kemper, Lauderdale | 35 min |
| Apr 11, 6:27 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale | 28 min |
| Apr 11, 6:49 PM CDT | Flash Flood Warning | JAN | Issaquena, Warren | 3 hr |
| Apr 11, 6:52 PM CDT | Special Weather Statement | JAN | Clarke | 23 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.